MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; TREPONEMA PALLIDUM ASSAY
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys syphilis assay results for two samples from the same patient tested on the cobas e 411 analyzer (rack system).Sample 1: the result was 1.63 coi (reactive).Sample 2: the result was 1.37 coi (reactive).It was reported that the sample dilution did not resolve the reactivity, and the test results remained reactive.Additionally, the patient sample was tested on the abbott system, where a reactive result was obtained.A confirmatory test was performed and the result was negative.
 
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Please note that false reactive results may occur in elecsys syphilis as the specificity is less than 100%.Per the product labeling, "all initially reactive samples should be redetermined in duplicate with the elecsys syphilis assay.If cutoff index values < 1.00 are found in both cases, the samples are considered negative for anti-tp antibodies.Initially reactive samples giving cutoff index values of = 1.00 in either of the redeterminations are considered repeatedly reactive.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys syphilis assay performs within specification.

Brand Name
ELECSYS SYPHILIS
Common Device Name
TREPONEMA PALLIDUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25135305
Report Number1823260-2026-01833
Device Sequence Number15797284
Product Code LIP
UDI-Device Identifier07613336171950
UDI-Public07613336171950
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYPHILIS
Device Catalogue Number09014977190
Device Lot Number863863
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown